Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 201, NWS Fort Worth, TX

June 1, 2019Parker County, Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 1, 2019, 5:23 PM CDT for Parker County, Tarrant County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2019, 5:23 PM CDT (22:23 UTC)
Expired
Jun 1, 2019, 6:15 PM CDT
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Parker County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 32 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:44 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 1, 3:44 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
344 PM CDT Sat Jun 1 2019

.SHORT TERM...
/Through Tonight/

Despite weak ridging aloft, an unstable and largely uncapped
boundary layer has yielded some showers and thunderstorms this
afternoon. The activity has been primarily confined to areas that
are both north of I-20 and west of I-35 where MLCAPE values exceed
2500 J/kg. With a weak surface wind field, new initiation will be
largely focused on outflow. However, isolated cells will be
possible elsewhere through sunset. Weak shear and meager mid-level
lapse rates will continue to limit the strength of updrafts, and
the hail potential will be low. But the high bases and entrainment
of dry mid-level air will maintain a downburst threat with any of
the cells, especially in their dissipating stage. An approaching
outflow boundary that originated from an early mesoscale
convective system in Oklahoma may both enhance the ongoing
activity and encourage new development within our Red River
counties the remainder of the afternoon. Those engaged in outdoor
activities should remain vigilant; move indoors immediately if
lightning is seen or thunder is heard.

These showers and storms are largely diurnally driven and will
dissipate this evening. While they may initially disrupt the
onset of the nocturnal low-level jet, one should still be able to
establish itself on the higher terrain to our west tonight.
Convection in the Panhandle this evening will be aided by an
impulse riding around the periphery of the upper ridge, allowing
the activity to persist well after dark. It will be guided deeper
into the ridge, aided by the buoyant inflow the low-level jet
will provide. Although the ridge may diminish the intensity of the
remaining cells, they should still be able to invade our
northwestern zones before daybreak.

25

&&

.LONG TERM...
/Tomorrow through the Upcoming Week/

A somewhat unsettled pattern will persist through much of the
extended period, as several weak impulses rotate around the
northern periphery of a mid-level ridge and rounds of convection
influence various surface/triggering boundaries each subsequent
day. Then by mid-week, a larger-scale trough approaches the
southern Plains, further boosting rain/storm chances.

Starting tomorrow morning, a convective complex will likely be
evolving east across parts of the southern Plains. Its location
will be highly dependent on where storms form this evening into
the overnight. With that said, the most likely area for such
convection around 12-15Z appears to exist near the Red River and
have maintained the highest PoPs there. Given a nocturnal maximum
in convective inhibition, along with relatively modest
tropospheric flow, a widespread severe threat is not expected.
However, pockets of gusty (or even locally damaging) winds could
be possible. Further convective development will be possible
during the afternoon, as convection would be focused along remnant
outflow boundaries and/or weak, convectively augmented impulses.
Widespread severe weather seems unlikely (due to modest mid-level
flow) and a lack of larger-scale ascent, but pockets of gusty
winds or marginal hail may be possible once again. Some cloud
cover (associated with any convective complex) may help keep highs
a touch cooler than those of Saturday, though.

Sunday evening/night convection to our north and west may approach
our northwest counties during the overnight hours into early
Monday. Once again, timing of these storms and only marginal flow
through 500 mb suggest that any strong/severe potential would be
localized, generally in the form of gusty winds. Some chances for
rain/storms continue into the day, focused along remnant outflow
and/or MCVs that may be traversing the region.

Rain chances begin to increase more notably from west to east
Tuesday into Wednesday, in conjunction with slowly falling heights
aloft as a trough gradually approaches from the west. In fact,
showers and storms become likely across much of the area by
Wednesday, slowly shifting east into Thursday/Thursday night. The
greatest threat with this round of precipitation will likely be
heavy rainfall and re-aggravated flooding concerns, as PW values
increase upwards of 2" and multiple waves of showers/storms may be
realized. The severe threat remains uncertain/somewhat low, owing
to effective shear generally less than 30 kt and questionable
mid-level lapse rates following rounds of prior convection.
Still, at least some wind/hail threat may materialize as the
primary trough approaches Wednesday into Thursday.

Precipitation chances decrease by week's end, and high
temperatures potentially warm into the 90s area-wide by next
weekend, yielding hot/humid conditions.

Picca

&&

.AVIATION... /Issued 125 PM CDT Sat Jun 1 2019/
/18Z TAFs/

Primarily VFR with south flow. Low shower/storm chances.

North and Central Texas will remain on the western periphery of a
broad surface high. As a result, light southerly winds will
dominate, but with a weak pressure gradient, some variation in
direction will occur. Despite the negligible advection, rich Gulf
moisture is already in place with dew points near 70F, and this
morning's surface heating allowed cumulus to develop. With a
rapidly eroding inversion, a few of these clouds are showing some
enhanced vertical extent outside our window. However, as the
afternoon progresses these convective elements will have to
overcome both dry entrainment and increasing subsidence. The more
favorable environment for precipitation-producing convection will
be well west of our TAF sites where a few showers and
thunderstorms have already developed early this afternoon. Will
maintain the VCSH mention for the 3-7pm time frame, but anticipate
impacts will be primarily to westbound traffic and flights
inbound through the Bowie cornerpost. In addition, although the
mesoscale convective complex in Central Oklahoma will likely
remain north of the Red River, it will disrupt northbound routes
this afternoon.

Thunderstorms on the High Plains of West Texas this evening will
be encouraged eastward by a more organized low-level jet. It
still appears that this activity may approach the D10 TRACON
during the predawn hours Sunday morning. However, weakening and
veering inflow should result in a downward trend in intensity, and
confidence in potential impacts at any Metroplex airports is
still too low to include any mention in the TAFs at this time.

With generally clear skies and light winds tonight, Waco will
again have the potential for a period of ground fog near the
diurnal temperature minimum. But following a full day of June
sunshine, the contribution from soil moisture will be reduced, and
only a brief dip into the MVFR category may occur. In any event,
any reduction in visibility would likely only need a TEMPO in
subsequent issuances.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    73  88  74  91  74 /  30  50  20  20  20
Waco                72  91  72  91  72 /  20  30   5  10  10
Paris               70  86  70  87  71 /  20  30  20  50  20
Denton              71  87  72  90  73 /  30  60  30  30  20
McKinney            72  87  72  90  73 /  30  50  30  30  20
Dallas              75  90  75  92  74 /  30  50  20  20  20
Terrell             72  89  72  92  72 /  20  40  10  20  10
Corsicana           73  89  72  89  71 /  20  30   5  10  10
Temple              72  91  72  90  71 /  10  20   5  10  10
Mineral Wells       71  88  70  89  70 /  30  40  20  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

11/25
Hazardous weather outlook, Jun 1, 3:50 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
350 PM CDT Sat Jun 1 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
350 PM CDT Sat Jun 1 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
There will be a risk for thunderstorms this evening into tonight,
generally along and north of a Goldthwaite to Athens line. The
highest chances will be near the Red River. A few storms could be
capable of strong wind gusts, heavy rain, and frequent lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorm chances persist Sunday and Monday primarily north of
the I-20 corridor. More widespread thunderstorms are expected Tuesday
into Thursday. Locally heavy rainfall will be a concern and some
storms could be strong with gusty winds and small hail.

.SPOTTER INFORMATION STATEMENT...
Very limited spotter activation could be needed this evening into
tonight for areas generally along and northwest of a Breckenridge to
Gainesville line.

In the hours before

Special weather statement, Jun 1, 3:44 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
344 PM CDT Sat Jun 1 2019

TXZ101-012115-
Jack TX-
344 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACK COUNTY UNTIL
415 PM CDT...

At 343 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Jacksboro, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern Jack
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3316 9825 3323 9792 3300 9792 3301 9826
TIME...MOT...LOC 2043Z 272DEG 11KT 3307 9812

37
Special weather statement, Jun 1, 4:12 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
412 PM CDT Sat Jun 1 2019

TXZ101-102-117-012145-
Parker TX-Wise TX-Jack TX-
412 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WISE...SOUTHEASTERN
JACK AND NORTHWESTERN PARKER COUNTIES UNTIL 445 PM CDT...

At 411 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Poolville, or 15 miles north of Mineral Wells, moving
east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Poolville and Boonsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

If on or near Lake Bridgeport, get out of the water and move indoors
or inside a vehicle. If you can hear thunder, you are close enough
to be struck by lightning. Do not be caught on the water in a
thunderstorm.

&&

LAT...LON 3293 9774 3294 9806 3300 9805 3300 9810
      3312 9809 3317 9773
TIME...MOT...LOC 2111Z 271DEG 16KT 3303 9801

37

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:44 PM CDTSpecial Weather StatementFWDJack31 min
Jun 1, 4:12 PM CDTSpecial Weather StatementFWDWise33 min
Jun 1, 4:36 PM CDTSevere Thunderstorm WarningFWDJack, Parker, Wise54 min
Jun 1, 5:32 PM CDTSevere Thunderstorm WarningFWDCooke, Denton58 min
Jun 1, 6:03 PM CDTSpecial Weather StatementFWDDallas27 min
Jun 1, 6:06 PM CDTAreal Flood AdvisoryFWDCooke, Montague114 min
Jun 1, 6:28 PM CDTSevere Thunderstorm WarningFWDDallas31 min
Jun 1, 6:32 PM CDTAreal Flood AdvisoryFWDTarrant118 min
Jun 1, 6:40 PM CDTFlash Flood WarningFWDCooke, Denton2 hr
Jun 1, 6:52 PM CDTFlash Flood WarningFWDDallas113 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.